Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 25, 2007, 1:37 PM MST for Mohave County, Arizona. It was in force for 113 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 2007, 1:37 PM MST (20:37 UTC)
- Expired
- Jul 25, 2007, 3:30 PM MST
- In force
- 113 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 1:50 PM MST | FLASH FLOOD | New Kingman-Butler, AZ | ROAD IMPASSIBLE ACROSS SEVERAL LOCATIONS ON STOCKENHILLS RD DUE TO DEBREE BEING WASHED ACROSS THE ROAD. |
| Jul 25, 2:00 PM MST | FLASH FLOOD | 17 S Meadview, AZ | SOUTH PIECE FERRY RD NORTH OF DOALN SPRINGS, N. SIERRA RD, N. GEN RD, AND VAN NUYS ST CLOSED DUE TO DEBRIS AND WATER ACROSS THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 252039 FFWVEF AZC015-252230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 137 PM MST WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 330 PM MST. * AT 127 PM MST...DOPPLER RADAR AND TRAINED WEATHER SPOTTERS INDICATED VERY HEAVY RAINFALL FROM A THUNDERSTORM JUST NORTH OF KINGMAN. THIS STORM HAS PRODUCED FLOODING ALONG STOCKTON HILLS ROAD AND ADDITIONAL HEAVY RAIN WILL INTENSIFY FLOODING NORTH OF KINGMAN. THIS STORM WAS MOVING SLOWLY SOUTH. * LOCATIONS IMPACTED INCLUDE...NEW KINGMAN-BUTLER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3532 11416 3519 11405 3526 11398 3537 11406 $$ ASG
1 follow-up statement
000 WGUS75 KVEF 252147 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 246 PM PDT WED JUL 25 2007 AZC015-252230- MOHAVE AZ- 246 PM MST WED JUL 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MST FOR CENTRAL MOHAVE COUNTY... AT 242 PM MST...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS REPORTED. THIS STORM WAS LOCATED 10 MILES SOUTH OF NEW KINGMAN-BUTLER...OR ABOUT 6 MILES SOUTHWEST OF KINGMAN...MOVING SOUTHWEST AT 5 MPH. THERE HAVE BEEN REPORTS OF DEBRIS ACROSS STOCKENHILLS ROAD CAUSING SOME LOCATIONS TO BECOME IMPASSIBLE. LAT...LON 3532 11416 3519 11405 3526 11398 3537 11406 $$ 81
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 11:00 AM MST, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 25, 11:00 AM MST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1100 AM PDT WED JUL 25 2007 .SYNOPSIS...DEEP MONSOONAL MOISTURE WILL REMAIN OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH THE WEEK AND UPCOMING WEEKEND. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL DECREASE BEGINNING THURSDAY AS HIGH PRESSURE ALOFT MOVES IN FROM THE EAST. && .UPDATE...PLENTY OF MOISTURE REMAINS OVER EASTERN PORTIONS OF THE CWA WITH PW VALUES WELL OVER AN INCH AND EVEN APPROACHING 2 INCHES OVER FAR SOUTHERN MOHAVE COUNTY. CONVECTION HAS BEGUN EARLIER TODAY DUE TO THE EARLIER HEATING AND LESS CLOUD COVER THAN 24 HOURS AGO. WINDS ALOFT ARE ALSO LIGHT AND EXPECT TO SEE SOME TRAINING OF CELLS WHICH IS ALREADY EVIDENT OVER PORTIONS OF SOUTHERN MOHAVE COUNTY. ELSEWHERE OVER THE CWA...DRIER AIR HAS MOVED INTO THE WESTERN PORTIONS OF THE AREA...BUT DEW POINTS ARE IN THE 50S AND 60S...SO MOISTURE IS STILL AVAILABLE. THINK THAT THUNDERSTORMS WILL BE MORE ISOLATED OVER THE WESTERN HALF WITH THE MORE CONCENTRATED STORMS OVER THE EAST. HAVE ISSUED A FLASH FLOOD WATCH FOR MOHAVE COUNTY...SOUTHERN CLARK COUNTY...AND EXTREME EASTERN SB COUNTY. && .PREV DISCUSSION...245 AM WED JULY 25...SHORT TERM...SATELLITE SHOWS DEBRIS CLOUDS ALONG AND EAST OF A LINE FROM TONOPAH...TO LAS VEGAS...TO ESSEX...WITH MOSTLY CLEAR SKIES FARTHER WEST. THE CLEAR SLOT IS ASSOCIATED WITH A MID LEVEL CIRCULATION CENTER OVER NORTHERN CALIFORNIA WHICH HAS BEEN SLOWLY MOVING NORTHWEST FOR THE PAST SEVERAL DAYS...BUT IS EXPECTED TO OPEN UP AND LIFT OUT TO THE NORTHEAST TODAY. THIS FEATURE WILL PRODUCE AN AREA OF LIFT...AND WITH THE DEEP MOISTURE IN PLACE...CONSIDERED A FLASH FLOOD WATCH. HOWEVER...SATELLITE ANALYSIS/EXTRAPOLATION PLUS THE NAM AND GFS OUTPUT SUGGEST THAT THE BEST LIFT WILL BE JUST NORTH OF OUR AREA. WFO LKN HAS ISSUED A WATCH FOR THEIR AREA /THANKS FOR CHAT/. SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON IN THE HEAT OF THE DAY...WITH LESS COVERAGE IN THE DRY SLOT COVERING THE WESTERN ZONES. LAYER MEAN WIND SHOULD BE SUFFICIENT TO PREVENT STORMS FROM BEING STATIONARY /ESPECIALLY CONSIDERING THE SLIGHTLY STRONGER WINDS ASSOCIATED WITH THE MID LEVEL CIRCULATION/...BUT CANNOT RULE OUT ONE OR TWO BACKBUILDING STORMS AGAIN TODAY. AFTER THE CIRCULATION LIFTS AWAY TODAY/TONIGHT...MID LEVEL RIDGE OVER THE ROCKIES IS EXPECTED TO RETROGRADE BACK OVER THE DESERT SOUTHWEST. THIS WILL TRAP THE LOW LEVEL MOISTURE IN PLACE...AND RECYCLE IT EACH DAY FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING STORMS. COVERAGE WILL BE LESS THAN TODAY DUE TO THE MID LEVEL WARMING...BUT WEAKENING LAYER MEAN WINDS WILL INCREASE THE RISK FOR STATIONARY STORMS AND LOCALIZED FLASH FLOODING. ALSO WATCHING TROPICAL STORM DALILA NEAR THE MOUTH OF THE GULF OF CALIFORNIA. NOT SURE IT GOT QUITE FAR ENOUGH NORTHEAST TO PRODUCE A MOISTURE SURGE UP THE GULF...BUT WILL HAVE TO KEEP AN EYE ON IT. .LONG TERM...BROAD RIDGING OVER THE AREA WITH A HIGH CENTER WOBBLING AROUND OR NEAR THE FOUR CORNERS AREA IS THE PRIMARY FEATURE FOR THE EXTENDED. WITH NO DISCERNIBLE MINOR SYSTEMS TO PROVIDE DYNAMIC LIFT EXPECT A REPETITIVE PATTERN OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FROM MOISTURE TRAPPED UNDER HIGH FROM THE PREVIOUS MONSOON SURGE. DGEX AND ECMWF DO HINT AT A RECHARGE OF THE MOISTURE IN ANOTHER SURGE NEXT WEDNESDAY WHICH COULD CALL FOR AN UPPING OF THE POP FORECAST FOR THEN IN NEXT FORECAST PACKAGE. DID LOWER TEMPERATURES A BIT TO BE A BIT CLOSER TO GUIDANCE AND CONSIDERING THE MOIST FORECAST IS TO BE EXPECTED. && .AVIATION...FOR MCCARRAN...THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE ONCE AGAIN TODAY. COVERAGE WILL STILL BE WIDESPREAD AND NOT EXACTLY SURE IT WILL RAIN ON THE AIRPORT ITSELF. AT THIS TIME WILL USE A VICINITY TERM IN THE TAF TO DENOTE THE UNCERTAINTY. THE BEST CHANCE FOR ORGANIZED ACTIVITY WILL BE TO THE EAST OF LAS VEGAS VALLEY. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE WEEK AS MOISTURE BECOMES TRAPPED UNDER THE HIGH PRESSURE CENTER THAT WILL MOVE BACK OVER THE AREA. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. STORMS WILL BE MORE ORGANIZED AND HAVE A BETTER CHANCE FOR TRAINING FOR MOHAVE COUNTY...EXTREME SOUTHERN CLARK COUNTY AND THE EASTERN PART OF SAN BERNARDINO COUNTY. OUTSIDE OF THOSE AREAS ISOLATED SHOWERS WILL STILL BE POSSIBLE. WILL USE VICINITY FOR VGT...DRA...AND DAG. THE LEAST CHANCE FOR THUNDERSTORMS WILL BE BIH SO WILL LEAVE ANY MENTION OUT OF THAT TAF. THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE DURING THE REST OF THE WEEK WITH LITTLE CHANGE EXPECTED TO THE WEATHER PATTERN. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH UNTIL 9PM FOR ZONES 021/022. .AZ...FLASH FLOOD WATCH UNTIL 9PM FOR ZONES 001-003/36. .CA...FLASH FLOOD WATCH UNTIL 9PM FOR ZONE 527. && GORELOW/81/MORGAN/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 25, 11:22 AM MST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1122 AM PDT WED JUL 25 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-260930- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1122 AM PDT WED JUL 25 2007 /1122 AM MST WED JUL 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT DEEP MOISTURE AND UNSTABLE AIR WILL FUEL SCATTERED AFTERNOON AND EVENING THUNDERSTORMS FROM NOW UNTIL 7 PM...OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. LOCALLY HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY FOR LOCATIONS ACROSS MOHAVE COUNTY...EXTREME EASTERN CLARK COUNTY AND EXTREME EASTERN SAN BERNARDINO COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL BE ON THE DECREASE. ISOLATED FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. 81
In the hours before
Local storm report, Jul 25, 8:44 AM MST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
844 AM PDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 12 NE HUALAPAI PEAK 35.21N 113.77W
07/23/2007 MOHAVE AZ TRAINED SPOTTER
SPOTTER REPORTED 6 TENTHS OF AN INCH IN 10 MINUTES AND 1
INCH IN 45 MINUTES.
1030 PM FLASH FLOOD HENDERSON 36.03N 115.00W
07/23/2007 CLARK NV TRAINED SPOTTER
TRAINED SPOTTER REPORTED MINOR FLOODING NEAR THE
INTERSECTION OF RUSSELL ROAD AND INTERSTATE 515. REPORTED
BETWEEN A QUARTER AND HALF AN INCH OF WATER OVER THE ROAD
WITH ISOLATED SECTIONS OF UP TO AN INCH.
0140 PM FLASH FLOOD PEACH SPRINGS 35.53N 113.43W
07/24/2007 MOHAVE AZ TRAINED SPOTTER
EXCESSIVE STORM RUNOFF CROSSING ROUTE 66 NEAR PEACH
SPRINGS.
0140 PM FLASH FLOOD PEACH SPRINGS 35.53N 113.43W
07/24/2007 MOHAVE AZ TRAINED SPOTTER
EXCESSIVE STORM RUNOFF CROSSING ROUTE 66 NEAR PEACH
SPRINGS.
0750 PM FLASH FLOOD 4 WSW GOLDEN VALLEY 35.21N 114.30W
07/24/2007 MOHAVE AZ TRAINED SPOTTER
SPOTTER REPOR 1.51 INCHES OF RAIN IN ONE HOUR. PUBLIC
REPORTS WATER UP TO DOOR OF A HOME. MANY REPORTS OF CARS
STUCK IN WASHES. THREE FEET OF WATER IN SACRAMENTO WASH.
&&
81The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:13 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 25, 9:56 AM MST | Flash Flood Watch | VEF | Mohave | 11 hr |
| Jul 25, 1:04 PM MST | Flash Flood Warning | VEF | Mohave | 116 min |
| Jul 25, 2:41 PM MST | Flash Flood Warning | VEF | Mohave | 94 min |
| Jul 25, 3:13 PM MST | Flash Flood Warning | VEF | Mohave | 92 min |
| Jul 25, 3:34 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 28 min |
| Jul 25, 3:53 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 67 min |
| Jul 25, 4:15 PM MST | Flash Flood Warning | VEF | Mohave | 90 min |
| Jul 25, 4:24 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 51 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.